MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.5MM REAMER HEAD FOR RIA 2 STERILE; ARTHROSCOPE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.5MM REAMER HEAD FOR RIA 2 STERILE; ARTHROSCOPE
Model Number 03.404.021S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional product code: hto.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, that the surgeon was explanting a tibial nail ex and implanting an antibiotic nail.The patient had an infection and the surgeon was using ria 2 prior to inserting the antibiotic nail.While using the ria 2, it was noticed under fluoroscopy that the reamer head detached from the tube.After removing the ria tube and the ball tip guide wire, it became apparent that 4 small metal pieces were left in the patient's canal.Surgeon removed the pieces from the canal and upon further inspection, the pieces were from the reamer head.After removal of the metal pieces, the surgeon was able to complete the case without further complications.The surgeon was able to use various instruments to remove the metal fragments.There was a surgical delay of 45 minutes.Procedure was successfully completed.There was no patient consequence.Concomitant device reported: unk - nails: expert tibial (part# unknown; lot# unknown; quantity: 1) unk - guide/compression/k-wires (part# unknown; lot# unknown; quantity: 1) this report is for one (1) 12.5mm reamer head for ria 2 sterile this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Manufacturing location: supplier ¿ (b)(4).Release to warehouse date: 07-dec-2021.Expiration date: 31-oct-2031.Part number: 03.404.021s, 12.5mm reamer head for ria 2-sterile.Lot number: 513p748 (sterile).Lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Component part(s) reviewed: part number: 03.404m021, ria ii reamer head 12.5mm.Lot number: 328p875.Lot quantity: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The revision procedure was due to an infection, it was a synthese nail that was removed.

Brand Name
12.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15347867
Report Number2939274-2022-03402
Device Sequence Number5134205
Product Code HRX
UDI-Device Identifier10886982274007
UDI-Public(01)10886982274007
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.021S
Device Catalogue Number03.404.021S
Device Lot Number513P745
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/02/2022
09/08/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date09/05/2022
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES; UNK - NAILS: EXPERT TIBIAL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexUnknown